Alert archive / Georgia / Flash Flood Warnings in 2017
Flash Flood Warning 19, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 11, 2017, 8:09 AM EDT for 4 counties in Georgia. It was in force for 111 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2017, 8:09 AM EDT (12:09 UTC)
- Expired
- Sep 11, 2017, 10:00 AM EDT
- In force
- 111 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brantley County, GA, Camden County, GA, Charlton County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 67 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 9:00 AM EDT | FLASH FLOOD | 3 S Atkinson, GA | MULTIPLE ROADS CLOSED ACROSS BRANTLEY COUNTY DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 0.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 902 m²/s²
- 0-3 km storm-relative helicity
- 1081 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919
WGUS52 KJAX 111209
FFWJAX
GAC025-039-049-127-111400-
/O.NEW.KJAX.FF.W.0019.170911T1209Z-170911T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
809 AM EDT MON SEP 11 2017
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
Camden County in southeastern Georgia...
Glynn County in southeastern Georgia...
Eastern Brantley County in southeastern Georgia...
Northeastern Charlton County in southeastern Georgia...
* Until 1000 AM EDT
* At 807 AM EDT, Doppler radar indicated heavy rain across the
warned area. Up to four inches of rain has already fallen. Flash
flooding is likely already occurring and will continue, if not
worsen.
* Some locations that will experience flooding include...
Kingsland, Brunswick, St. Simons Island, Folkston, Woodbine, Dock
Junction, Kings Bay Base, Homeland, Hickox and Country Club
Estates.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3116 8129 3110 8137 3074 8143 3076 8178
3079 8179 3078 8180 3083 8190 3082 8196
3077 8198 3078 8208 3109 8212 3135 8177
3133 8172 3139 8170 3140 8166 3145 8163
3129 8141 3128 8138 3130 8134 3125 8126
$$
Bowen1 follow-up statement
960
WGUS72 KJAX 111358
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
958 AM EDT MON SEP 11 2017
GAC025-039-049-127-111407-
/O.EXP.KJAX.FF.W.0019.000000T0000Z-170911T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden GA-Glynn GA-Brantley GA-Charlton GA-
958 AM EDT MON SEP 11 2017
...THE FLASH FLOOD WARNING FOR CAMDEN...GLYNN...EASTERN BRANTLEY AND
NORTHEASTERN CHARLTON COUNTIES WILL EXPIRE AT 1000 AM EDT...
The heaviest of the rain is beginning to move out of the warning
area, so additional flash flooding is not expected, but current
flooding will be slow to recede. A separate Flood Warning has been
issued for continued flooding.
LAT...LON 3116 8129 3110 8137 3074 8143 3076 8178
3079 8179 3078 8180 3083 8190 3082 8196
3077 8198 3078 8208 3109 8212 3135 8177
3133 8172 3139 8170 3140 8166 3145 8163
3129 8141 3128 8138 3130 8134 3125 8126
$$
ARBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:57 AM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Sep 11, 3:57 AM EDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
357 AM EDT Mon Sep 11 2017
...HURRICANE WARNING CONTINUES THIS MORNING...
.SHORT TERM...Today and tonight...Hurricane Irma at 07z was
centered over west central Fl just north of Tampa and moving to
the NNW. Rainbands over the area will continue the threat of
flooding rainfall and damaging winds...with isolated tornadoes
and a storm surge at the coast. As Irma moves faster to the nw
today conditions will slowly improve from south to north this
afternoon and evening. Strong winds early this morning will
decrease but still remain strong and gusty through the afternoon
as ne winds veer around to the south.
Tuesday through Wednesday...Irma will be well to the nw of the
area on Tuesday with drier air and lighter winds expected for ne
Fl/se Ga. With ample sun and sw winds temperatures will be at or a
few degrees above average Tue and Wed. A deep sw flow will
increase moisture across the area on Wednesday with scattered
afternoon/evening showers and storms expected.
.LONG TERM...Thursday through Sunday...A moist sw flow will
prevail this period. Expect scattered diurnal storms each day with
a few strong storms possbile on Thursday due to moderate speed
shear in the vertical wind profile. Winds and shear will decrease
after Thursday. Temperatures will be a little above average
through the period. Extended range models show Hurricane Jose in
the Atlantic meandering and doing a loop while staying east of
the se U.S coast.
&&
.AVIATION...IFR/LIFR conditions will continue this morning as
rainbands from Hurricane Irma affect ne Fl/se Ga TAF sites.
Improving conditions expected to spread from south to north this
afternoon. Strong ne winds will veer to the south by early
afternoon with gusts to near 40 knots continuing through the
afternoon hours along with MVFR cigs.
&&
.MARINE...Hurricane warning continues for the waters as Irma
continues to produce extremely hazardous conditions. Effects from
Irma will start to subside late today but seas will be slower to
fall and stay elevated due to swells. Northeast winds this morning
will become southerly by this afternoon. Winds and seas look
relatively benign Wednesday through Friday with the possibility
that the track of Hurricane Jose may affect the waters with at
least swells by the end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 79 66 83 67 / 100 30 10 10
SSI 84 74 86 73 / 100 30 10 10
JAX 84 71 87 71 / 100 20 10 10
SGJ 87 72 87 72 / 90 20 10 10
GNV 83 70 87 70 / 90 30 20 10
OCF 82 72 87 71 / 90 30 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through this evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
St. Johns-Suwannee-Union.
Hurricane Warning for Alachua-Baker-Bradford-Clay-Coastal Duval-
Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.
GA...Flash Flood Watch through this evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
Tropical Storm Warning for Appling-Bacon-Brantley-Charlton-
Coastal Camden-Coastal Glynn-Coffee-Inland Camden-Inland
Glynn-Jeff Davis-Pierce-Ware-Wayne.
Hurricane Watch for Coastal Camden-Coastal Glynn-Inland Camden-
Inland Glynn.
Hurricane Warning for Atkinson-Clinch-Echols.
AM...Hurricane Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
&&
Zibura/Kennedy/ShashyIn the hours before
Special weather statement, Sep 11, 5:59 AM EDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Jacksonville FL 559 AM EDT Mon Sep 11 2017 FLZ025-125-111600- Inland Duval-Coastal Duval- Including the cities of Normandy, Ortega, Riverside, San Marco, Arlington, Jacksonville, Oceanway, and Tallyrand 559 AM EDT Mon Sep 11 2017 The storm tide at the Main Street Bridge has exceeded Hurricane Dora. When the wind switches to the south, the St. Johns River water will push north into downtown and we may see Category 2 flooding in that area due to the high astronomical tides and trapped tide in the river. That water may rise to 4 to 5 feet above ground level in Landing Park in San Marco and the South Hampton areas. Residents should evacuate vertically to the second floor rather than try to move through rising flood waters.
Local storm report, Sep 11, 6:00 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM FLASH FLOOD 1 E NORMANDY 30.31N 81.74W
09/11/2017 DUVAL FL PUBLIC
SOCIAL MEDIA POST SHOWING WATER IN HOME NEAR
ELLIS RD IN MURRY HILL.
&&
NMLocal storm report, Sep 11, 6:02 AM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM STORM SURGE 1 SSW JACKSONVILLE BEAC 30.26N 81.41W
09/11/2017 DUVAL FL PUBLIC
SOCIAL MEDIA POST REPORTING WATER IN
SANCTUARY NEIGHBORHOOD.
&&
NMLocal storm report, Sep 11, 6:07 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 AM FLASH FLOOD 1 N JACKSONVILLE BEACH 30.29N 81.39W
09/11/2017 DUVAL FL BROADCAST MEDIA
SOCIAL MEDIA POST REPORTING WATER ON 3RD
STREET NEAR PITA PIT WITH ADDITIONAL WATER
ON 5TH STREET.
&&
NMLocal storm report, Sep 11, 6:59 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
659 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 AM HURRICANE 2 N MAYPORT 30.41N 81.41W
09/11/2017 DUVAL FL MESONET
WEATHERFLOW SITE AT HUGUENOT PARK MEASURED SUSTAINED WIND
OF 66 MPH WITH A GUST TO 85 MPH.
&&
ASHASHYLocal storm report, Sep 11, 7:51 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
751 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM STORM SURGE SAN MARCO 30.31N 81.66W
09/11/2017 DUVAL FL PUBLIC
STORM SURGE IN THE RIVER ROAD APARTMENTS.
&&
TWThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 10:31 PM EDT | River Flood Warning | JAX | Appling, Tattnall, Toombs, Wayne | 24 hr |
| Sep 10, 10:56 PM EDT | Areal Flood Warning | JAX | Camden, Charlton | 6 hr |
| Sep 11, 12:38 AM EDT | Areal Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 6 hr |
| Sep 11, 2:02 AM EDT | Tornado Warning | JAX | Camden | 28 min |
| Sep 11, 2:31 AM EDT | Flash Flood Warning | JAX | Camden | 3 hr |
| Sep 11, 2:34 AM EDT | Tornado Warning | JAX | Camden | 6 min |
| Sep 11, 4:10 AM EDT | Flash Flood Warning | JAX | Charlton | 3 hr |
| Sep 11, 5:08 AM EDT | Areal Flood Warning | JAX | Charlton | 3 hr |
| Sep 11, 5:14 AM EDT | Flash Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 3 hr |
| Sep 11, 5:18 AM EDT | Tornado Warning | JAX | Camden | 27 min |
| Sep 11, 5:34 AM EDT | Flash Flood Warning | JAX | Camden | 3 hr |
| Sep 11, 6:15 AM EDT | Flash Flood Warning | JAX | Charlton, Clinch, Ware | 3 hr |
| Sep 11, 6:37 AM EDT | Areal Flood Warning | JAX | Echols | 3 hr |
| Sep 11, 6:41 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Clinch, Pierce, Ware, Wayne | 3 hr |
| Sep 11, 9:06 AM EDT | Areal Flood Warning | JAX | Charlton, Clinch, Ware | 3 hr |
| Sep 11, 9:41 AM EDT | Flash Flood Warning | JAX | Charlton, Ware | 2 hr |
| Sep 11, 9:46 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Pierce, Ware, Wayne | 3 hr |
| Sep 11, 9:56 AM EDT | Areal Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 2 hr |
| Sep 11, 3:07 PM EDT | River Flood Warning | JAX | Brantley | 16 days |
| Sep 11, 5:11 PM EDT | Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 5 hr |
| Sep 11, 5:18 PM EDT | Rip Current Statement | JAX | Camden, Glynn | 27 hr |
| Sep 11, 5:18 PM EDT | High Surf Advisory | JAX | Camden, Glynn | 10 hr |
Nearby
Flash Flood Warnings in Georgia, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.